Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 3, NWS Mobile, AL

February 11, 2014Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this river flood warning at Feb 11, 2014, 9:30 AM CST for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Feb 13, 2014, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2014, 9:30 AM CST (15:30 UTC)
In effect from
Feb 13, 2014, 6:00 PM CST
Expired
Feb 12, 2014, 9:56 AM CST
In force
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Leroy (LRYA1).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WGUS44 KMOB 111530
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
930 AM CST TUE FEB 11 2014



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN ALABAMA...MISSISSIPPI... 

  TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES.
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES.

.HEAVY RAINFALL IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER
LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT.  IT IS 
EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING 
THE NEXT 24 HOURS.  IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE 
THIS STAGE FORECAST DOWNWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC023-025-129-121530-
/O.NEW.KMOB.FL.W.0003.140214T0000Z-140214T0600Z/
/LRYA1.1.ER.140214T0000Z.000000T0000Z.140214T0000Z.NO/
930 AM CST TUE FEB 11 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR LEROY
* FROM THURSDAY EVENING UNTIL LATE THURSDAY NIGHT
* AT 9AM TUESDAY THE STAGE WAS...20.2 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 24 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE TO RISE TO
  NEAR 24 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  THURSDAY EVENING.
* AT 24 FEET...FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL 
  OCCUR.  CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND.

$$

MSC039-041-153-121530-
/O.NEW.KMOB.FL.W.0004.140214T2230Z-000000T0000Z/
/LEKM6.1.ER.140214T2230Z.140216T0000Z.000000T0000Z.NO/
930 AM CST TUE FEB 11 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE
* AT 9AM TUESDAY THE STAGE WAS...14.2 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO
  NEAR 21 FEET BY SATURDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 22 FEET...FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE AND SOME ROADS 
  IN LOW LYING AREAS WILL BECOME CUT OFF BY HIGH WATER.

$$
1 follow-up statement
167 
WGUS84 KMOB 121556
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
956 AM CST WED FEB 12 2014
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ALABAMA...
 
  TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON 
  COUNTIES.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE CHICKASAWHAY RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-131556-
/O.CON.KMOB.FL.W.0004.140214T2000Z-000000T0000Z/
/LEKM6.1.ER.140214T2000Z.140216T0000Z.000000T0000Z.NO/
956 AM CST WED FEB 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM FRIDAY EARLY AFTERNOON UNTIL FURTHER NOTICE
* AT 9AM WEDNESDAY THE STAGE WAS 16 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY EARLY AFTERNOON AND CONTINUE TO 
  RISE TO NEAR 21 FEET BY SATURDAY EVENING. ADDITIONAL RISES ARE POSSIBLE 
  THEREAFTER.


$$

ALC023-025-129-121626-
/O.CAN.KMOB.FL.W.0003.000000T0000Z-140214T0600Z/
/LRYA1.1.ER.000000T0000Z.000000T0000Z.140209T1819Z.NO/
956 AM CST WED FEB 12 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER NEAR LEROY
* UNTIL LATE THURSDAY NIGHT 
* AT 9AM WEDNESDAY THE STAGE WAS 19.4 FEET 
* FLOOD STAGE IS 24 FEET


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 11, 4:55 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 11, 4:55 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CST TUE FEB 11 2014

.SHORT TERM [TODAY AND TONIGHT]...LATEST SATELLITE AND RADAR LOOPS
CONTINUE TO SHOW WIDESPREAD RAIN AND FREEZING RAIN MOVING EASTWARD
OVER THE LOWER MS RIVER VALLEY AND CENTRAL GULF STATES THIS MORNING
PROGGED TO BECOME BETTER DEVELOPED THIS AFTERNOON AND TONIGHT AS A
SERIES OF WEAK TO MODERATE MID LEVEL IMPULSES COMBINED WITH DEEPER
MOISTURE CONTINUE TO TRACK EASTWARD WITHIN A BROAD ZONAL FLOW
ALOFT...WHICH COVERS MUCH OF THE DEEP SOUTH TODAY THROUGH EARLY
TONIGHT BEFORE THE MAIN SHORT WAVE TROF MOVES OVER THE REGION BY
EARLY WED MORNING. IN THE LOWER LEVELS LATEST BUFFER SOUNDINGS FROM
THE GFS...NAM AND WRF CONTINUE TO SHOW A RATHER DEEP WARM NOSE ALOFT
THROUGH TONIGHT WITH ABOVE FREEZING TEMPS SHOWING EVERYWHERE IN OUR
CWFA THROUGH WED MORNING...STILL RESULTING IN LITTLE TO NO CHANCE
FOR ANY SIGNIFICANT ICING ACROSS THE EXTREME NORTHERN SECTIONS OF
THE CWFA EARLY THIS MORNING AND AGAIN OVERNIGHT. FURTHER WEST AND
NORTH THE WETBULB FREEZING LINE CONTINUES TO SHIFT SLOWLY SOUTH AND
EAST THIS MORNING THOUGH WITH THE CURRENT THINKING STILL BELIEVE SFC
TEMPS WILL REMAIN ABOVE FREEZING OVER OUR EXTREME NORTHERN COUNTIES
THAT ARE ADJACENT TO OTHER COUNTIES JUST TO THE NORTH WHERE FREEZING
RAIN WILL BE LIKELY. AS A RESULT THIS SOLUTION REMAINS VERY SIMILAR
TO THE PREVIOUS FORECAST WITH A VERY MARGINAL SITUATION SETTING UP
ALONG OUR NORTHERN BORDERS THAT STILL NEEDS TO BE MONITORED CLOSELY.
WITH THE BETTER FORCING SETTING UP LATE TODAY AND TONIGHT WE WILL
INCREASE RAIN CHANCES FOR MOST OF THE CWFA TONIGHT WHICH LOOKS TO BE
TO MORE CONSISTENT WITH SURROUNDING OFFICES. AS FOR TEMPS WILL LEAN
CLOSE TO THE COOLER MAV GUIDANCE THROUGH TONIGHT MAKING A FEW TWEAKS
MAINLY FOR CONSISTENCY. HIGH TEMPS WILL RANGE FROM THE LOWER TO
MIDDLE 40S INLAND GENERALLY WEST OF THE OF I-65 CORRIDOR AND FROM
THE UPPER 40S TO MIDDLE 50S FURTHER EAST AND SOUTH. TONIGHTS LOWS
WILL RANGE FROM THE MID TO UPPER 30S OVER NORTHWEST SECTIONS OF THE
CWFA...LOWER TO MIDDLE 40S OVER THE NORTHEAST SECTION AND THE UPPER
40S CLOSER TO THE COAST. 32/EE

[WEDNESDAY THROUGH THURSDAY NIGHT]...AN AREA OF LOW PRESSURE WILL BE
OVER THE NORTH CENTRAL GULF OF MEXICO JUST SOUTH OF THE FORECAST
AREA WEDNESDAY MORNING. AN ATTENDANT WARM FRONT NORTHEAST OF THE LOW
WILL BE NEAR THE WESTERN FLORIDA PANHANDLE COASTLINE...AND MAY EVEN
PUSH SLIGHTLY INLAND ACROSS FLORIDA EARLY IN THE MORNING. ONGOING
RAIN SHOWERS...HEAVY AT TIMES MAINLY ALONG AND EAST OF I-65...WILL
OCCUR WEDNESDAY MORNING. A SLIGHT CHANCE OF THUNDERSTORMS WILL STILL
BE POSSIBLE ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA NEAR
THE WARM FRONT IN THE MORNING. ADDITIONAL RAINFALL AMOUNTS ARE
EXPECTED TO RANGE FROM 0.6 TO 1.20 INCHES EAST OF THE ALABAMA
RIVER...AND FROM 0.1 TO 0.6 WEST OF THE ALABAMA RIVER.

AS THE LOW PASSES SOUTH OF PANAMA CITY AROUND NOON...THE COLDER AIR
TO THE NORTH WILL ARRIVE ON THE NORTHERLY WINDS...KEEPING HIGH
TEMPERATURES WEDNESDAY IN THE 40S...EXCEPT FOR THE LOWER 50S ALONG
THE COAST. THE BULK OF THE MODERATE TO HEAVY WILL MOVE EAST OF THE
AREA BY WEDNESDAY EVENING...BUT ISOLATED TO SCATTERED LIGHT RAIN
SHOWERS WILL PERSIST INTO THE EVENING. AT THIS TIME IT APPEARS THAT
THE TEMPERATURE PROFILES WARRANT THE MENTION OF A MIX OF LIGHT RAIN
SHOWERS AND LIGHT SNOW SHOWERS NORTH OF THE LINE FROM WIGGINS
MISSISSIPPI TO ANDALUSIA ALABAMA. NO ACCUMULATION IS EXPECTED NORTH
OF THIS LINE. THE PRECIPITATION WILL QUICKLY COME TO AN END FROM
WEST TO EAST BY LATE FRIDAY EVENING...FOLLOWED BY A DRY PERIOD
THROUGH THE REMAINDER OF THE SHORT TERM.

LOWS WILL DROP INTO THE 30S WEDNESDAY NIGHT AND THURSDAY NIGHT.
EXPECT HIGH TEMPERATURES THURSDAY TO REACH THE MID 50S. /22

.LONG TERM [FRIDAY THROUGH TUESDAY]...SURFACE HIGH PRESSURE WILL BE
CENTERED ACROSS THE NORTHEAST GULF OF MEXICO...WITH A LIGHT
SOUTHWEST WIND AND MOSTLY SUNNY SKIES OVER THE FORECAST AREA. NEAR
NORMAL TEMPERATURES WILL RETURN FOR FRIDAY WITH HIGHS RANGING FROM
61 TO 66 DEGREES.

A PASSING UPPER SHORTWAVE WILL SEND A WEAK DRY COLD FRONT THROUGH
THE REGION FRIDAY EVENING...BUT WITH SURFACE HIGH PRESSURE QUICKLY
REBUILDING ACROSS THE SOUTHEAST STATES OVER THE WEEKEND INTO EARLY
NEXT WEEK...THE REGION WILL ENJOY A RETURN TO ABOVE SEASONABLE
TEMPERATURES. HIGHS WILL BE IN THE MID TO UPPER 60S OVER THE
WEEKEND...WITH LOWER 70S MOST INLAND MONDAY AND TUESDAY...WITH MID
TO UPPER 60S ALONG THE COAST. A SLIGHT CHANCE OF RAIN SHOWERS WILL
RETURN MONDAY NIGHT INTO TUESDAY AS ANOTHER WEAK COLD FRONT
APPROACHES FROM THE NORTHWEST. /22

&&

.AVIATION [11.12Z KMOB/KBFM/KPNS TAF ISSUANCE]...LIFR TO IFR
CONDITIONS THROUGH 12.12Z. LOW CLOUDS...PERIODS OF MODERATE TO HEAVY
RAIN AND LIGHT FOG WILL PREVAIL THROUGH THE FORECAST PD. WINDS WILL
BE NORTH TO NORTHEAST AT 8 TO 12 KNOTS THROUGH WEDNESDAY MORNING.
32/EE

&&

.MARINE...A WEAK COLD FRONT WILL STALL OVER THE ADJACENT GULF WATERS
TODAY AND TONIGHT AS AN AREA OF LOW PRESSURE TRACKS EASTWARD OVER THE
NORTHERN GULF THROUGH WEDNESDAY. AS THE LOW CENTER APPROACHES FROM
THE WEST LATE TODAY AND TONIGHT WIDESPREAD SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS CAN BE EXPECTED WITH THE BEST COVERAGE
OCCURRING LATE TONIGHT AND ON WEDNESDAY. IN THE WAKE OF THE LOW A
STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA BY EARLY WEDNESDAY
NIGHT LEADING TO A STRONG OFFSHORE FLOW WED NIGHT THROUGH THU. SEAS
UP TO 7 FEET WELL OFFSHORE CAN BE EXPECTED LATE WED NIGHT. SMALL
CRAFT ADVISORIES WILL ALSO BE LIKELY. A LIGHT TO MODERATE WESTERLY
FLOW CAN BE EXPECTED LATER IN THE WEEK BECOMING MOSTLY SOUTH OVER
THE WEEKEND AS A BROAD RIDGE OF HIGH PRESSURE SHIFTS FROM THE
CENTRAL TO EASTERN GULF. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      47  41  49  35  55 /  90 100  80  20  05
PENSACOLA   52  48  55  39  55 /  70  90  90  20  05
DESTIN      56  50  57  39  55 /  60  80  90  20  05
EVERGREEN   48  43  44  33  55 /  90 100  90  30  05
WAYNESBORO  40  37  46  30  55 /  90 100  80  20  00
CAMDEN      44  39  44  31  54 /  90 100  90  40  00
CRESTVIEW   54  48  48  33  57 /  70  90  90  20  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 11, 5:26 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
526 AM CST TUE FEB 11 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
526 AM CST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A MIX OF RAIN AND FREEZING RAIN MAY OCCUR EARLY THIS MORNING MAINLY
OVER NORTHERN PARTS OF CHOCTAW COUNTY IN ALABAMA AND WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME.
DUE TO WIDESPREAD FREEZING RAIN DEVELOPING JUST TO THE NORTH OF THE
FORECAST AREA TODAY AND TONIGHT THIS MARGINAL SITUATION WILL BE
CLOSELY MONITORED FOR POSSIBLE UPDATES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM WILL TRACK EASTWARD OVER THE NORTHERN GULF ON
WEDNESDAY. THIS SYSTEM WILL BRING HIGH RAIN CHANCES TO THE AREA
THROUGH WEDNESDAY AFTERNOON. WHILE SEVERE STORM DEVELOPMENT IS NOT
EXPECTED AT THIS TIME...THERE IS THE POTENTIAL FOR LOCALLY HEAVY
RAINS FOR MOST AREAS ON WEDNESDAY WHICH MAY LEAD TO NUISANCE FLOODING
OF POOR DRAINAGE AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-121130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
526 AM CST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN RESTRICTING VISIBILITIES TO ONE MILE OR LESS AT
TIMES WILL BE LIKELY LATE TONIGHT AND EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY WEDNESDAY NIGHT
THROUGH THURSDAY IN THE WAKE OF A STRONG COLD FRONT WILL MOVES ACROSS
THE REGION EARLY WEDNESDAY NIGHT.

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.